Marine Hail, Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border
- When
- August 1, 3:48 PM EST
- Where
- Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border marine zone, Port Huron
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
2 marine hail, 2 marine thunderstorm wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 1, 1:25 PM EST, 2 hours 23 minutes earlier.
SOUTHEAST MICHIGAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 225 PM EDT FRI AUG 1 2003 ...CONTINUED TSRA CHCS WITH MEANDERING UPPER LOW REMAIN CHALLENGE... IN THE SHORT TERM...DECENT LINE OF STORMS CONTINUES TO MOVE INTO THE CWA. THESE STORMS ARE ASSOCIATED WITH FIRST MAJOR SPOKE TO COME AROUND UPPER LOW THIS FAR EAST. STORM ORGANIZATION HAS ALSO BEEN ASSISTED BY STRONG OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION & SIGNIFICANT DESTABILIZATION UNDER SUNNY SKIES...AIDED BY FACT THAT UPPER FLOW IS TAKING ANVIL BLOWOFF TO THE NORTH/NORTHWEST. AFTERNOON TRENDS WITH THIS CONVECTIVE SYSTEM WILL...IN LARGE PART...DEFINE FORECAST FOR TONIGHT. UPSTREAM WAVE MOVING W/E ALONG BASE OF UPPER LOW IS ALREADY FIRING A SMALL CLUSTER OF STORMS IN EXTREME NRN IL. THESE SHOULD MOVE STRAIGHT INTO FAR LOWER MICHIGAN...AND GRADUALLY PULL NE IN SW FLOW ON FRONT SIDE OF THE UPPER LOW. (UNLESS THIS CURRENT TSRA LINE FIRES SOUTH INTO IN & CENTRAL IL...FOCUSING ACTIVITY FURTHER SOUTH). WL WATCH TRENDS THIS AFTN...BUT INITIAL FEELING IT THAT LIKELY POPS CURRENT IN FCST STILL LOOK GOOD...AS ACTIVITY IN NRN IL WILL MOST LIKELY SPREAD INTO CWA THIS EVENING...AND PERHAPS EXTEND INTO THE OVERNIGHT HOURS. SLIGHT CHANGES IN WEEKEND FORECAST AS PROGS ARE SLOWER BRINGING THE UPPER LOW EAST INTO CWA. ETA/GFS BOTH HAVE LOW STILL OVER WI SUNDAY EVENING...W/ GFS SLOWLY MOVING IT NE FROM THERE MONDAY INTO TUESDAY. RELATIVELY DEEP MOISTURE SHOULD REMAIN IN AREA THROUGH THE WEEKEND BASED ON THIS TREND...AND WILL UP POPS SOME IN ANTICIPATION OF MORE ORGANIZED CONVECTIVE COMPLEXES AS WAVES ROTATE UP THRU AREA IN SW FLOW. WILL ALSO UP TEMPS JUST A BIT...AS WE WILL REMAIN IN THE WARM SECTOR LONGER. THIS...UNFORNATELY...COULD BE MUDDIED BY CLOUD COVER PRECIP...SO WON/T GO MORE THAN A DEGREE OR TWO HIGHER ATT. INTO NEXT WEEK...UPPER/SFC LOW FINALLY LIFT JUST NORTHEAST OF AREA...BUT NOT FAR. SHRA/TSRA ACTIVITY SHOULD REMAIN FAIRLY WIDESPREAD MON INTO TUE...ALTHO IT WILL TEND TO BE MORE DIURNALLY DEPENDANT AS DEEPER MOISTURE WILL BE PUSHED OFF TO THE EAST BY THEN. BY MID/LATE WEEK... PRECIP SHOULD BECOME MORE AND MORE HIT AND MISS AS CWA GETS ON THE BACKSIDE OF UPPER LOW...AND UPPER LOW ITSELF WEAKENS. PROGS ACTUALLY OPENING UP LOW INTO A BROAD TROF A BIT FASTER NOW. WILL LEAVE SMALL POPS THRU THU...BUT LEAVE THEM OUT ON FRI. TEMPS TO REMAIN PRETTY CONSISTENT AOB NORMAL...WITH AVERAGE HIGHS AROUND 80 AND LOWS AROUND 60. .DTX...NONE. GURNEY EXPERIMENTAL GRAPHICAL FORECASTS ARE AVAILABLE ONLINE AT HTTP://WWW.CRH.NOAA.GOV/DTX (ALL LOWER CASE)
MIZ047>049-053>055-060>063-068>070-075-076-082-083-021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 415 PM EDT FRI AUG 1 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 826 IN EFFECT UNTIL 10 PM FOR MUCH OF SOUTHEAST MICHIGAN... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOWER MICHIGAN .DAY ONE...THIS AFTERNOON INTO TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO TRACK THROUGH THE REGION THIS AFTERNOON...FROM AROUND SANDUSKY THROUGH METRO DETROIT...ON TO THE OHIO BORDER. ADDITIONAL THUNDERSTORMS WILL MOVE INTO THE AREA FROM SOUTHWEST LOWER MICHIGAN...AND AFFECT AREAS GENERALLY FROM THE M 59 CORRIDOR ON SOUTH THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH SOME OF THESE STORMS AS...THEY MOVE NORTHEAST THROUGH THE REGION AT 30 MPH. IN ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY THROUGH ABOUT 7 PM THIS EVENING. THESE THUNDERSTORMS ARE THE RESULT OF A STRONG UPPER LEVEL DISTURBANCE MOVING THROUGH LOWER MICHIGAN. ADDITIONAL THUNDERSTORMS WILL ALSO BE POSSIBLE OVERNIGHT. HOWEVER...LITTLE TO NO SEVERE WEATHER IS EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR SATURDAY THROUGH WEDNESDAY. A SLOW MOVING LOW PRESSURE SYSTEM LINGERING OVER THE GREAT LAKES WILL BE RESPONSIBLE FOR THE PERSISTENT THREAT OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS ALREADY OCCURRED. && STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO OBTAIN THE LATEST FORECAST ON THE NATIONAL WEATHER SERVICE WEB SITE HTTP://WWW.CRH.NOAA.GOV/DTX/ (ALL LOWER CASE) GURNEY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
408 PM EDT FRI AUG 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0306 PM HOWELL MI .75 INCH HAIL
08/01/03 LIVINGSTON REPORTED BY LAW
ENFORCEMENT
0300 PM BURTON MI .75 INCH HAIL
08/01/03 GENESEE REPORTED BY
SPOTTERS
0324 PM CHELSEA MI WIND DAMAGE
08/01/03 WASHTENAW 4 INCH DIAMETER TREE BLOWN
DOWN BLOCKING MCKINLEY
ROAD.REPORTED BY SPOTTERS
0345 PM YPSILANTI MI WIND DAMAGE
08/01/03 WASHTENAW 8 INCH DIAMETER TREE BLOWN
DOWN BLOCKING WHITTAKER
ROAD.REPORTED BY SPOTTERS
0340 PM ANN ARBOR MI WIND DAMAGE
08/01/03 WASHTENAW A LARGE TREE WAS BLOWN
DOWN AND IS BLOCKING A
ROAD.REPORTED BY SPOTTERS
SCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
425 PM EDT FRI AUG 1 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM LAPEER MI 1.00 INCH HAIL
08/01/03 LAPEER REPORTED BY SPOTTERS
SC2 marine hail, 2 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2003Every state in 2003This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368348, 5368349, 5368615, 5368616.